Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 2, 2008, 8:14 AM CDT for 4 counties in Arkansas. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2008, 8:14 AM CDT (13:14 UTC)
- Expired
- May 2, 2008, 9:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Cleburne County, AR, Conway County, AR, Faulkner County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 70 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 8:21 AM CDT | TORNADO | 1 Sw Center Ridge, AR | POSSIBLE TORNADO WAS REPORTED AT M AND M ROAD. |
| May 2, 8:25 AM CDT | TORNADO | 2 Ne Birdtown, AR | *** 2 FATAL, 6 INJ *** A POSSIBLE TORNADO WAS REPORTED IN THE AREA. TWO DEATHS AND 6 INJURIES WERE REPORTED. |
| May 2, 8:32 AM CDT | TORNADO | 2 N Damascus, AR | POSSIBLE TORNADO REPORTED AT BLACKHILL ROAD. |
| May 2, 8:50 AM CDT | TSTM WND DMG | Greers Ferry, AR | A POSSIBLE TORNADO WAS REPORTED ON ARKANSAS HIGHWAY 15 AT DIAMOND BLUFF ROAD. FIVE BUILDINGS WERE DESTROYED. |
| May 2, 8:54 AM CDT | HAIL 0.75 | Greers Ferry, AR | |
| May 2, 8:55 AM CDT | TSTM WND DMG | 2 N Crossroad, AR | ROOF DAMAGE WAS REPORTED TO SEVERAL HOMES. POSSIBLE TORNADO WAS INDICATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 449 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 021314 TORLZK ARC023-029-045-141-021400- /O.NEW.KLZK.TO.W.0049.080502T1314Z-080502T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 814 AM CDT FRI MAY 2 2008 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN CONWAY COUNTY IN CENTRAL ARKANSAS NORTH CENTRAL FAULKNER COUNTY IN CENTRAL ARKANSAS SOUTHWESTERN CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS SOUTHEASTERN VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 900 AM CDT * AT 811 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SPRINGFIELD...MOVING NORTHEAST AT 45 MPH. * THE TORNADO WILL BE NEAR... DAMASCUS AROUND 830 AM CDT... GREERS FERRY LAKE...POST OAK...GREERS FERRY AROUND 850 AM CDT... && THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3565 9218 3542 9203 3524 9266 3534 9272 TIME...MOT...LOC 1314Z 242DEG 41KT 3532 9261 $$ 44
5 follow-up statements
000
WWUS54 KLZK 021323
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
822 AM CDT FRI MAY 2 2008
ARC023-029-045-141-021400-
/O.CON.KLZK.TO.W.0049.000000T0000Z-080502T1400Z/
FAULKNER AR-CONWAY AR-CLEBURNE AR-VAN BUREN AR-
822 AM CDT FRI MAY 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN VAN BUREN...SOUTHWESTERN CLEBURNE...NORTHEASTERN CONWAY
AND NORTH CENTRAL FAULKNER COUNTIES...
AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES WEST OF
DAMASCUS...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DAMASCUS...BEE BRANCH...QUITMAN...GREERS FERRY LAKE AND GREERS FERRY.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3544 9204 3543 9204 3542 9203 3542 9204
3529 9258 3536 9263 3565 9218
TIME...MOT...LOC 1322Z 240DEG 43KT 3537 9251
$$
44000
WWUS54 KLZK 021328
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
828 AM CDT FRI MAY 2 2008
ARC023-029-045-141-021400-
/O.CON.KLZK.TO.W.0049.000000T0000Z-080502T1400Z/
FAULKNER AR-CONWAY AR-CLEBURNE AR-VAN BUREN AR-
828 AM CDT FRI MAY 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN VAN BUREN...SOUTHWESTERN CLEBURNE...NORTHEASTERN CONWAY
AND EXTREME NORTH CENTRAL FAULKNER COUNTIES...
AT 824 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DAMASCUS...MOVING
NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
QUITMAN...BEE BRANCH...GREERS FERRY LAKE AND GREERS FERRY.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3559 9215 3559 9214 3542 9203 3542 9204
3532 9252 3539 9256 3565 9218
TIME...MOT...LOC 1328Z 245DEG 38KT 3538 9245
$$
44000
WWUS54 KLZK 021338
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
837 AM CDT FRI MAY 2 2008
ARC023-141-021400-
/O.CON.KLZK.TO.W.0049.000000T0000Z-080502T1400Z/
CLEBURNE AR-VAN BUREN AR-
837 AM CDT FRI MAY 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN VAN BUREN AND SOUTHWESTERN CLEBURNE COUNTIES...
AT 832 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 17 MILES SOUTHWEST OF
GREERS FERRY LAKE...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOUTHSIDE...BEE BRANCH...FAIRBANKS...GREERS FERRY.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3562 9216 3542 9203 3542 9204 3537 9240
3538 9241 3538 9243 3543 9245
TIME...MOT...LOC 1337Z 245DEG 38KT 3542 9234
$$
44000 WWUS54 KLZK 021345 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 844 AM CDT FRI MAY 2 2008 ARC023-141-021400- /O.CON.KLZK.TO.W.0049.000000T0000Z-080502T1400Z/ CLEBURNE AR-VAN BUREN AR- 844 AM CDT FRI MAY 2 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN VAN BUREN AND WEST CENTRAL CLEBURNE COUNTIES... AT 841 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 11 MILES SOUTHWEST OF GREERS FERRY LAKE...MOVING NORTHEAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRBANKS AND GREERS FERRY. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 3562 9216 3544 9205 3541 9232 3547 9236 TIME...MOT...LOC 1344Z 241DEG 37KT 3547 9227 $$ 44
000
WWUS54 KLZK 021351
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 AM CDT FRI MAY 2 2008
ARC023-141-021400-
/O.CON.KLZK.TO.W.0049.000000T0000Z-080502T1400Z/
CLEBURNE AR-VAN BUREN AR-
850 AM CDT FRI MAY 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN VAN BUREN AND WEST CENTRAL CLEBURNE COUNTIES...
AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES SOUTHWEST OF
GREERS FERRY LAKE...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS INCLUDED IN THE WARNING INCLUDE BUT ARE NOT LIMITED
TO LONE PINE...HURRICANE BAY AND GREERS FERRY LAKE.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3560 9215 3550 9209 3549 9209 3549 9208
3547 9207 3543 9229 3549 9231
TIME...MOT...LOC 1350Z 240DEG 37KT 3550 9221
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 2, 6:54 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 2, 6:54 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 654 AM CDT FRI MAY 2 2008 .AVIATION... LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVING EAST THROUGH THE FORECAST AREA. THERE WILL BE STRONG AND GUSTY WINDS AHEAD OF THE LINE OF STORMS...AND THERE WILL BE DAMAGING GUSTS WITH SOME STORMS. CEILINGS WILL BE MVFR FOR THE MOST PART...BUT THERE COULD BE A FEW IFR CEILINGS IN PRECIPITATION.&& .PREV DISCUSSION... /ISSUED 422 AM CDT FRI MAY 2 2008/ SHORT TERM...TODAY THROUGH MONDAY STORM SYSTEM MOVING THROUGH THE PLAINS INTO IOWA EARLY THIS MORNING...AND WILL DRAG A COLD FRONT INTO THE REGION. AS OF 4 AM CDT...THE FRONT WAS APPROCHING NORTHWEST ARKANSAS...WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS AHEAD OF THE FRONT. THE LINE WILL BUILD INTO WESTERN SECTIONS OF THE STATE THIS MORNING...WITH SOME SEVERE WEATHER POSSIBLE. THE LINE WILL LIKELY WEAKEN AS THE MORNING PROGRESSES...BUT PRECIPITATION SHIELD WILL CONTINUE HEADING THROUGH CENTRAL/EASTERN ARKANSAS. BY EARLY AFTERNOON...THE FRONT WILL BISECT THE STATE FROM NORTHEAST TO SOUTHWEST...WITH THE STORM SYSTEM MOVING FARTHER AWAY TO THE NORTH AND EAST. WITH THE SYSTEM DEPARTING...THE FRONT WILL TEND TO SLOW DOWN. THERE WILL BE SOME HEATING AHEAD OF THE FRONT...WITH CAPE VALUES BETWEEN 1500 AND 2500 J/KG. IN ADDITION...THERE WILL BE SOME 0-1KM HELICITY FROM 100 TO 200 M2/S2. THUNDERSTORMS WILL LIKELY REDEVELOP ALONG THE FRONT DURING THE AFTERNOON...WITH MORE SEVERE WEATHER POSSIBLE. DAMAGING WINDS/LARGE HAIL WILL BE THE MAIN CONCERNS. WITH SOME TURNING IN THE ATMOSPHERE...ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...PRECIPITABLE WATER VALUES OF 1.25 TO 1.75 INCHES WILL BE NOTED IN THE EASTERN HALF OF THE STATE THIS AFTERNOON. GIVEN A SLOW FRONT...AND WELL ABOVE NORMAL MOISTURE...THERE WILL BE POCKETS OF HEAVY RAINFALL...WITH AMOUNTS OVER TWO INCHES IN SPOTS. OUTSIDE OF THE SEVERE WEATHER/HEAVY RAIN POTENTIAL...GUSTY SOUTHERLY WINDS WILL OCCUR AHEAD OF THE FRONT...WITH A LAKE WIND ADVISORY POSTED IN THE NORTH THIS MORNING AND IN CENTRAL/EASTERN ARKANSAS FOR MUCH OF THE DAY. SEVERE WEATHER/HEAVY RAIN WILL CONTINUE IN THE SOUTHEAST COUNTIES THIS EVENING BEFORE THE FRONT FINALLY EDGES OUT OF THE STATE. DRY AND SLIGHTLY COOLER AIR WILL FOLLOW THIS WEEKEND...WITH NO RAIN EXPECTED FOR THE REMAINDER OF THE PERIOD. HIGH PRESSURE WILL BUILD OVER ARKANSAS THIS WEEKEND...BUT WILL MOVE TOWARD THE SOUTHEAST UNITED STATES ON MONDAY. RETURN FLOW WILL BRING INCREASING MOISTURE MONDAY AFTERNOON...WITH CHANCES FOR PRECIPITATION TO START THE LONG TERM. LONG TERM...MONDAY NIGHT THROUGH THURSDAY THE UPPER FLOW WILL BE BASICALLY WESTERLY THROUGHOUT THE LONG TERM. THERE WILL BE ONE DISTURBANCE AFTER ANOTHER MOVING OVER THE FORECAST AREA. ON THE LAST DAY OF THE LONG TERM...THERE WILL BE A CLOSED LOW ACTUALLY MOVE FROM WEST TO EAST OVER THE ENTIRE FORECAST AREA. THERE WILL BE A SURFACE LOW DEVELOP OVER THE LEE SIDE OF THE ROCKIES MONDAY NIGHT. THIS LOW WILL PUSH EAST ON TUESDAY. IT WILL BE DRAGGING A COLD FRONT WITH IT...SO THAT THERE WILL BE RAIN CHANCES IN THE FORECAST UNTIL WEDNESDAY MORNING. THE COLD FRONT WILL NOT BE STRONG ENOUGH TO PENETRATE ALL THE WAY ACROSS THE STATE...SO THERE WILL BE A RETURNING WARM FRONT FROM THE SOUTH ON THE LAST DAY. TEMPERATURES WILL BEGIN ABOVE NORMAL...BUT THEY WILL FALL BELOW NORMAL BY THE END OF THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 75 53 70 45 / 60 40 10 0 CAMDEN AR 81 56 74 51 / 60 40 10 0 HARRISON AR 70 45 64 42 / 60 10 10 0 HOT SPRINGS AR 77 53 71 48 / 70 20 10 0 LITTLE ROCK AR 77 54 72 50 / 60 40 10 0 MONTICELLO AR 81 60 76 54 / 70 70 10 0 MOUNT IDA AR 76 51 70 43 / 70 10 0 0 MOUNTAIN HOME AR 72 48 64 43 / 60 10 10 0 NEWPORT AR 75 55 71 46 / 60 40 10 0 PINE BLUFF AR 79 57 74 51 / 70 60 10 0 RUSSELLVILLE AR 75 48 69 43 / 70 10 10 0 SEARCY AR 76 54 71 47 / 60 40 10 0 STUTTGART AR 78 56 74 50 / 60 50 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS- BRADLEY-CLEVELAND-DESHA-DREW-FAULKNER-GRANT-INDEPENDENCE-JACKSON- JEFFERSON-LINCOLN-LONOKE-MONROE-PRAIRIE-PULASKI-SALINE-WHITE- WOODRUFF. LAKE WIND ADVISORY UNTIL 9 AM CDT THIS MORNING FOR BAXTER-BOONE- MARION-NEWTON-SEARCY. && AVIATION...32
Hazardous weather outlook, May 2, 5:00 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI MAY 2 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER FOR THE EASTERN HALF OF THE STATE TODAY AND TONIGHT. THE REMAINDER OF THE STATE WILL HAVE A SLIGHT RISK OF SEVERE WEATHER. A STRONG COLD FRONT WILL BE MOVING ACROSS ARKANSAS DURING THE DAYLIGHT HOURS TODAY. IT WILL BE PUSHING A LINE OF THUNDERSTORMS FROM WEST TO EAST. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. ALSO... THERE EXISTS A CHANCE FOR ISOLATED TORNADOES TO DEVELOP WITHIN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRY WEATHER WILL FOLLOW THE COLD FRONT THAT WILL MOVE THROUGH THE STATE ON FRIDAY. THEN...UNSETTLED WEATHER WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... IT IS LIKELY THAT SPOTTER ACTIVATION WILL BE REQUIRED TODAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 32
In the hours before
Local storm report, May 2, 6:35 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM TSTM WND DMG HARRISON 36.24N 93.12W
05/02/2008 BOONE AR LAW ENFORCEMENT
TREES WERE DOWNED IN AND AROUND TOWN.
0610 AM TSTM WND DMG JASPER 36.01N 93.19W
05/02/2008 NEWTON AR LAW ENFORCEMENT
A TREE WAS DOWNED ON HIGHWAY 7 IN TOWN.
&&
46Local storm report, May 2, 6:53 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
653 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND DMG CORLEY 35.21N 93.63W
05/02/2008 LOGAN AR LAW ENFORCEMENT
A TREE WAS DOWNED JUST SOUTH OF COVE LAKE ALONG HIGHWAY
309.
&&
46Local storm report, May 2, 7:10 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
710 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG 3 N SUMMIT 36.29N 92.69W
05/02/2008 MARION AR LAW ENFORCEMENT
A TREE WAS DOWNED ON HIGHWAY 14.
&&
46Local storm report, May 2, 8:06 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
806 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL HATTIEVILLE 35.28N 92.80W
05/02/2008 E1.00 INCH CONWAY AR TRAINED SPOTTER
&&
219The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:05 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Cleveland, Desha, Drew and 14 more | 15 hr |
| May 2, 5:10 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton | 65 min |
| May 2, 5:43 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott | 62 min |
| May 2, 6:15 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Marion, Newton, Searcy | 45 min |
| May 2, 6:45 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 45 min |
| May 2, 7:14 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Searcy, Stone, Van Buren | 46 min |
| May 2, 7:20 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 55 min |
| May 2, 7:30 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pope, Van Buren, Yell | 45 min |
| May 2, 7:30 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 60 min |
| May 2, 8:14 AM CDT | Severe Thunderstorm Warning | LZK | Izard, Sharp, Stone | 46 min |
| May 2, 8:41 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren, Yell | 49 min |
| May 2, 8:55 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Yell | 50 min |
| May 2, 8:59 AM CDT | Tornado Warning | LZK | Cleburne, Stone | 36 min |
| May 2, 9:15 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Van Buren | 60 min |
| May 2, 9:28 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 47 min |
| May 2, 9:43 AM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 3 hr |
| May 2, 9:47 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 43 min |
| May 2, 9:57 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 48 min |
| May 2, 10:06 AM CDT | Tornado Warning | LZK | Cleburne, Independence, White | 30 min |
| May 2, 10:19 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 41 min |
| May 2, 10:28 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 47 min |
| May 2, 10:36 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, White | 54 min |
| May 2, 10:54 AM CDT | Flash Flood Warning | LZK | Independence, Jackson | 3 hr |
| May 2, 11:07 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Lonoke, Pulaski, Saline | 38 min |
| May 2, 11:09 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring | 51 min |
| May 2, 11:19 AM CDT | Tornado Warning | LZK | Grant, Lonoke, Pulaski, Saline | 41 min |
| May 2, 11:26 AM CDT | Tornado Warning | LZK | Dallas, Grant, Jefferson | 49 min |
| May 2, 11:30 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 45 min |
| May 2, 11:50 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White | 40 min |
| May 2, 11:52 AM CDT | Tornado Warning | LZK | Lonoke, Prairie, Pulaski | 38 min |
| May 2, 11:57 AM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant | 48 min |
| May 2, 12:12 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski, Saline | 48 min |
| May 2, 12:24 PM CDT | Tornado Warning | LZK | Lonoke, Monroe, Prairie, Woodruff | 51 min |
| May 2, 12:27 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 48 min |
| May 2, 12:33 PM CDT | Tornado Warning | LZK | Lonoke | 27 min |
| May 2, 12:45 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 45 min |
| May 2, 1:10 PM CDT | Tornado Warning | LZK | Monroe, Prairie, Woodruff | 65 min |
| May 2, 1:20 PM CDT | Tornado Warning | LZK | Lonoke, Monroe, Prairie | 55 min |
| May 2, 1:30 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 45 min |
| May 2, 2:07 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Jefferson, Lincoln | 53 min |
| May 2, 2:12 PM CDT | Tornado Warning | LZK | Monroe | 18 min |
| May 2, 2:26 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 49 min |
| May 2, 2:33 PM CDT | Tornado Warning | LZK | Arkansas, Monroe | 45 min |
| May 2, 2:46 PM CDT | Tornado Warning | LZK | Arkansas, Cleveland, Jefferson, Lincoln | 44 min |
| May 2, 3:28 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lincoln | 36 min |
| May 2, 6:34 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 26 min |
| May 2, 6:44 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 31 min |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.